Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 18, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Dec 25, 2014, 3:42 AM CST for 40 counties in Texas. It took effect at Dec 25, 2014, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2014, 3:42 AM CST (09:42 UTC)
- In effect from
- Dec 25, 2014, 12:00 PM CST
- Expired
- Dec 25, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
All 40 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 7 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221 WWUS74 KFWD 250942 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 342 AM CST THU DEC 25 2014 ...WIND ADVISORY IS IN EFFECT FROM NOON CST TO 6 PM CST FOR AREAS ALONG AND WEST OF A PARIS TO CORSICANA TO TEMPLE LINE... .AS THE PRESSURE GRADIENT TIGHTENS TODAY DUE TO A DEVELOPING LEE SIDE TROUGH...SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH. SOME GUSTS TO 35 MPH ARE LIKELY. TXZ091>095-100>105-115>121-129>134-141>146-156>161-251745- /O.NEW.KFWD.WI.Y.0018.141225T1800Z-141226T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK 342 AM CST THU DEC 25 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * LOCATION...ALONG AND WEST OF A LINE FROM PARIS TO CORSICANA TO TEMPLE. * WINDS...20 TO 25 MPH WITH SOME GUSTS TO 35 MPH. * TIMING...NOON THROUGH 6 PM CST. * IMPACTS...GUSTY WINDS WILL AFFECT THOSE DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED ROADS. LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
2 follow-up statements
165 WWUS74 KFWD 251523 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 923 AM CST THU DEC 25 2014 TXZ106-107-122-123-252330- /O.EXA.KFWD.WI.Y.0018.141225T1800Z-141226T0000Z/ DELTA-HOPKINS-VAN ZANDT-RAINS- INCLUDING THE CITIES OF...COOPER...SULPHUR SPRINGS... WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY... POINT...EAST TAWAKONI 923 AM CST THU DEC 25 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * LOCATION...ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. * WINDS...20 TO 25 MPH WITH SOME GUSTS TO 35 MPH. * TIMING...NOON THROUGH 6 PM CST. * IMPACTS...GUSTY WINDS WILL AFFECT THOSE DRIVING HIGH PROFILE AND LIGHTWEIGHT VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED ROADS. LIGHTWEIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED PROPERLY MAY BE BLOWN AROUND IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ TXZ091>095-100>105-115>121-129>134-141>146-156>161-252330- /O.CON.KFWD.WI.Y.0018.141225T1800Z-141226T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK 923 AM CST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * LOCATION...ALONG AND WEST OF A LINE FROM PARIS TO CORSICANA TO TEMPLE. * WINDS...20 TO 25 MPH WITH SOME GUSTS TO 35 MPH. * TIMING...NOON THROUGH 6 PM CST. * IMPACTS...GUSTY WINDS WILL AFFECT THOSE DRIVING HIGH PROFILE AND LIGHTWEIGHT VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED ROADS. LIGHTWEIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED PROPERLY MAY BE BLOWN AROUND IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ 15-BAIN/CAVANAUGH
637 WWUS74 KFWD 252331 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 531 PM CST THU DEC 25 2014 TXZ091>095-100>107-115>123-129>134-141>146-156>161-260045- /O.EXP.KFWD.WI.Y.0018.000000T0000Z-141226T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK 531 PM CST THU DEC 25 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... SOUTHERLY WINDS WILL DIMINISH TO 15 TO 25 MPH AFTER SUNSET AND THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 11:19 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Dec 24, 11:19 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1119 PM CST WED DEC 24 2014 .AVIATION... DEEPENING LEE-SIDE TROUGH DURING THIS FORECAST WILL RESULT IN INCREASED SOUTHERLY WINDS ON CHRISTMAS DAY. SPEEDS WILL PICKUP AFTER MID MORNING WITH 18016G26KT UNTIL SUNSET...THEN 15-20 KNOTS OVERNIGHT. THE STRONG SOUTHERLY FLOW WILL ALSO TAP ONTO GULF MOISTURE AND TRANSPORT IT NORTH QUICKLY OVERNIGHT AS THE LLJ PEAKS 40-45 KNOTS. EXPECTING VFR SKIES UNTIL 26/05-06Z...THEN MVFR CIGS OVC015 AT KACT AND OVC022 OVER THE METROPLEX. IN THE KDFW EXTENDED...WE WILL BRING CIGS DOWN TO OVC013 WITH A POTENTIAL FOR IFR CIGS AROUND 26/12Z. 75 && .PREV DISCUSSION... /ISSUED 908 PM CST WED DEC 24 2014/ TWAS THE NIGHT BEFORE CHRISTMAS AND ALL WAS QUIET ACROSS NORTH AND CENTRAL TEXAS. HOWEVER...ITS BEING REPORTED BY THE CARIBOU MAINE NWS OFFICE THAT THEIR 88D RADAR IS PICKING UP A STRANGE MOVING ECHO OVER THE NORTH ATLANTIC AND THAT IT IS HEADED FOR THE EAST COAST. AS FOR NORTH TEXAS...SURFACE HIGH PRESSURE OVER NORTHEAST MEXICO WAS MOVING EAST AND WILL ALLOW LEE-SIDE TROUGHING TO DEEPEN AND TAKE CONTROL OF OUR WEATHER FOR CHRISTMAS DAY. WINDS WILL CONTINUE TO BACK OVERNIGHT WITH SOUTHERLY WINDS INCREASING TO 15 TO 25 MPH BY MIDDAY CHRISTMAS. WE WILL LIKELY SEE GUSTS OF 30 TO 35 MPH DURING THE AFTERNOON HOURS WEST OF THE I-35 CORRIDOR. WITH DEWPOINTS HANGING LOW DURING THE DAY...THE FIRE DANGER WILL INCREASE OVER THE WESTERN COUNTIES DUE TO THE STRONG WINDS AND LOW HUMIDITY...AND WE WILL LIKELY ISSUE A GRASS FIRE DANGER STATEMENT TOMORROW FOR THE AFTERNOON TO EARLY EVENING HOURS. FOR THIS UPDATE...WE ADJUSTED THIS EVENINGS HOURLY GRIDS AND ADDED SOME HIGH CLOUDS ON CHRISTMAS. THERE IS NO NEW MODEL INFORMATION CONCERNING THE POTENTIAL FOR WINTRY PRECIPITATION NEXT TUESDAY NIGHT/WEDNESDAY AFTER ARCTIC AIR SPILLS INTO THE STATE. HOWEVER...THIS POTENTIAL HAS BEEN ADVERTISED OVER THE PAST SEVERAL MODEL RUNS AND WE ARE DUE FOR ANOTHER BOUT OF WINTER PRECIPITATION. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 35 63 49 64 46 / 0 0 5 10 30 WACO, TX 32 64 49 65 50 / 0 0 5 10 30 PARIS, TX 32 61 45 59 49 / 0 0 5 20 60 DENTON, TX 32 63 48 61 43 / 0 0 5 10 30 MCKINNEY, TX 32 62 48 61 46 / 0 0 5 10 30 DALLAS, TX 36 63 50 63 48 / 0 0 5 10 30 TERRELL, TX 33 63 49 63 51 / 0 0 5 10 40 CORSICANA, TX 34 63 50 66 53 / 0 0 5 20 40 TEMPLE, TX 32 64 49 67 52 / 0 0 5 10 30 MINERAL WELLS, TX 31 64 45 64 39 / 0 0 5 5 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
Hazardous weather outlook, Dec 24, 2:52 PM CST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 252 PM CST WED DEC 24 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 252 PM CST WED DEC 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG SOUTH WINDS OF 20-25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED ON CHRISTMAS DAY. THE COMBINATION OF BREEZY SOUTH WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO HIGH FIRE DANGER WEST OF INTERSTATE 35/35W ON CHRISTMAS DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAVANAUGH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.